My wife has been diagnosed as having hypothyroid problems and has been prescribed Synthroid. She has been on synthroid for 2 years now with no improvement in her condition. Her tests always come up normal. As Synthroid is the only meds given her for this problem, can her tests always come up normal ?
Her latest test showed Thyroxine (T4) 7.3
T3 Uptake 34.8
TSH 3rd Gen 3.61
T3, Total 68
ChitChatNine is right - the new top end for TSH is 3.0, so your wife could still be hypo.
Was the T4 a Free or Total? I don't see a Free T3 either. I THINK the T3 uptake is an outdated test (someone please correct me if I'm wrong) - and total T3 doesn't tell how much is actually available for use, like the Free T3 would; same goes for T4.
Your wife should ask her doctor to test TSH, FREE T4 and FREE T3. A thyroid antibody test would also be helpful to confirm or rule out autoimmune disease...
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.